Intracranial bleeding mimicking an extensive acute myocardial infarction with reversible apical ballooning and systolic left ventricular dysfunction. A case report
AbstractA novel syndrome with transient asynergy of the apical segments of the left ventricle, also known as tako-tsubo cardiomyopathy, has been recently described and presents characteristics and effects similar to acute myocardial infarction. We report the case of a 69-year-old woman presenting with chest pain typical of myocardial ischemia, electrocardiographic abnormalities typical of antero-lateral transmural myocardial infarction, and unstable clinical and hemodynamic condition. Trans-thoracic echocardiography showed a left ventricular dysfunction with a markedly decreased ejection fraction. The patient received heparin and abciximab bolus but coronary angiography demonstrated the absence of coronary stenoses, thrombi, and coronary spasm. Due to impaired neurological conditions the patient underwent brain tomography that showed subarachnoid haemorrhage secondary to a right vertebral artery aneurysm rupture. The possible occurrence of a reversible cardiomyopathy mimicking an acute coronary syndrome in presence of intracranial bleeding should be always considered.
- Abstract views: 308
- PDF: 260
PAGEPress has chosen to apply the Creative Commons Attribution NonCommercial 4.0 International License (CC BY-NC 4.0) to all manuscripts to be published.